MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZIMMON PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number SPSOF-5-5
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The customer confirmed this issue occurred twice with two different patients.There were two complaint files opened in response to the customer complaint description.This complaint was opened in response to the second occurrence where ¿the nurse replaces in a new one and it happened again¿.The device involved in this complaint was not returned to cirl for an evaluation; therefore a documentation based investigation was carried out.The complaint was confirmed based on customer testimony.As the device involved in this complaint was not returned for a lab evaluation, it was not possible to determine a root cause of this complaint.However a possible cause of the broken stent could be attributed to the amount of care taken during the straightening of the pigtails.It should be noted that according to the instructions for use supplied with this stent, the customer is instructed that "care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent".The instructions for use notes section also instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." a review of the manufacturing records for the spsof-5-5 device of lot c1210696 did not reveal any discrepancies that could have contributed to the complaint issue.Upon review of complaints, this failure mode has occurred previously with this lot number.However, based on the information provided to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1210696.It should be noted that the other occurrence involves the other complaint file ((b)(4)) related to this complaint file.A review of the incoming quality control record for the component involved in this complaint did not reveal any discrepancies that could have contributed to this issue.Prior to distribution, all spsof-5-5 devices are subject to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations: "the nurse straighten the stent in-order to assemble it on the guide wire and while straightening the stent broke.The nurse replace in a new one and it happened again." related to report # 3001845648-2017-00092.

Brand Name
ZIMMON PANCREATIC STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6399111
Report Number3001845648-2017-00093
Device Sequence Number16281206
Product Code FGE
UDI-Device Identifier00827002229808
UDI-Public(01)00827002229808(17)190314(10)C1210696
Combination Product (Y/N)N
PMA/510(K) Number
K900923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSPSOF-5-5
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/13/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2017
Initial Report FDA Received Date03/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1